Ask a doctor

Too Much Juvederm in Lips? (Photos)

I just had Juvederm put into my lips and corners of my mouth. In reading, I see that most Dr.'s use 2 syringes max. This nurse injected 3 syringes total. I am quite swollen. My lips were not small, but not noticeably large either. I just felt they had "deflated" and wanted them fuller. I am hoping the swelling goes down and they look better because to me it has changed my face. What can I do besides ice and arnica for the swelling and bruising? I had it done today. ~ EeeK!

Doctor Answers (10)

Lip filler: Swelling or just too much

+3

Any lip injection will cause some swelling which will go down in a few days, but 3 syringes of Juvederm into the lips and corners of the mouth at one sitting is a lot.  Wait until the swelling has subsided, then decide if you can live with it for several months until it goes away.  If not, you might consider injection of hyaluronidase to dissolve some of it.  

Web reference: http://www.pacificplasticsurgery.com/pages/lip-enhancement

Santa Barbara Plastic Surgeon
4.5 out of 5 stars 18 reviews

Too Much Juvederm in Lips

+2

Wait about a week before deciding if you do like like the result following lip injection. I f necessary hyaluronidase can be injected which will dissolve some of the Juvederm.

Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 13 reviews

Too much Juvederm in lips

+2

I can see why you are distressed. Your lips already had a natural fullness.

Putting that much filler into the lip body itself I agree is more than usual. Juvederm is hydrophilic, meaning it draws water. The swelling will go down some - but there's a good chance not as much as you would like with that amount of filler in your lips.

In the meantime, lower your salt intake and don't do things that cause you to get hot like heavy exercise.

You can get the filler dissolved.

Web reference: http://www.rebeccafitzgeraldmd.com/blog/2012/07/lip-plumping/

Los Angeles Dermatologist
4.0 out of 5 stars 17 reviews

Swelling after Juvederm in lips

+2

Swelling after fillers really can last for up to 2 weeks. Since you had 3 syringes put in, I would expect you to have more and longer lasting swelling. Additionally, right after injection, Juvederm pulls water to itself, so that creates somewhat of an additional swollen appearance. Keep your hands away and don't press on it. Other than ice and Arnica, for now, there's not a lot to do but have patience and see how things look when the swelling and water go away. 

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Swelling after Juvederm in lips

+2

There can be quite a bit of swelling after injection of hyaluronic acid fillers into the lips for 3-4 days.  Once the swelling is reduced, then you should be able to see what your lips will look like for the next 9-12 months.

If I am working just with the lips, I start with one syringe, particularly accenting the "pillows" of the lips, the lip line and the philtrum.  For most of my patients that is enough to improve the appearance of the lips.  If needed, we can always add more later.  The most important aspect of cosmetic procedures is that the result should look natural, not "done."

Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Too Much Juvederm in Lips?

+1

I would wait at least 2 weeks after filler injection before considering reinjection or dissolution with hyaluronidase.

 

 

Kenneth Hughes, MD Los Angeles, CA

Web reference: http://www.hughesplasticsurgery.com

Los Angeles Plastic Surgeon
5.0 out of 5 stars 149 reviews

How Do Some Women End Up With Those Huge Lips That Would Look Out of Place in a Picasso Painting?

+1

Dear Tiff,

Your nurse should have her Juvederm injecting license revoked.  3 ccs is way too much for your already large lips.  Where did she go to school, "The Picasso School of Facial Proportions"?  It is people like your nurse who give fillers a bad name.  Unfortunately you are another example of the saying that "Without artistic vision you can have technical success but utter aesthetic failure."  It is also unfortunate that so much was injected into you lips because we are finding that Juvederm is lasting longer and longer in the lips.  The only thing that you can do now is ice your lips, sleep with your head elevated, and call the physician who is supposedly "supervising" your nurse so that this disgrace does not happen to others.  Once the swelling resolves, you may consider seeing an expert in fillers to try to dissolve some of the excess Juvederm with hyaluronidase. Hopefully your lips will  look human soon.  I would seriously consider choosing your next injecting physician most carefully.  Good luck and be well.

Dr. P

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Was I Injected With Too Much Lip Filler?

+1

Your lips will likely reduce in size significantly as swelling resolves. However, given your very nice lip fullness and contour prior to the injection, three syringes of dermal filler was excessive. The upside is that if your lips are still overly filled in about one week, the filler volume can be reduced with very careful administration of hyaluronidase which will "dissolve" some of the filler. I hope this information is helpful.

Stephen Weber MD, FACS

Weber Facial Plastic Surgery

Web reference: http://weberfacialplasticsurgery.com/facial-dermal-fillers/

Denver Facial Plastic Surgeon
5.0 out of 5 stars 29 reviews

How Many CC's for Lip Injections?

+1

Hi Tiffany.  We usually do not use more than 1 cc per each lip.  3 cc's is a lot in one appointment.  With that said, there does appear to be a good amount of swelling and you will need to wait at least another 3-5 days before seeing the final result.

After 7 days, call your injector if you continue to have concerns.  Good luck.

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Overfill of lips with Juvederm.

+1

Overfill of lips with Juvederm can be dissolved with an injection of an enzyme. You can wait several days to see how much more it goes down. 

Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.